Georgia, 2005Damaging Wind in Georgia, July 30, 2005
July 30, 2005 · NWS CHS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 30, 1:25 PM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 30, 1:25 PM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EDT SAT JUL 30 2005
.SHORT TERM /TONIGHT THROUGH MONDAY/...
PATTERN TO BE DOMINATED BY DEEP TROPICAL MOISTURE AND A STALLED OUT
BOUNDARY THROUGH THE PERIOD.
MAJORITY OF CURRENT CONVECTIVE ACTIVITY OCCURRING FAIRLY FAR INLAND
AND AS THE SEAS BREEZE CONTINUES TO ADVANCE INLAND...BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND
THIS EVENING IS WELL INLAND....WILL CONTINUE WITH LIKELY POPS FOR
THIS AREA. THEN OVERNIGHT EXPECT MOST OF CONVECTIVE ACTIVITY OVER
LAND TO DISSIPATE WHILE NOCTURNAL CONVECTION DEVELOPS OVER THE
WATERS. HIGHEST POPS LATER TONIGHT AND SUNDAY MORNING WILL BE OVER
THE WATER AND IMMEDIATE COASTAL AREAS. ON SUNDAY...HAVE RAISED POPS
TO LIKELY FOR INLAND AREAS AS CONVECTION AGAIN REDEVELOPS OVER THE
LAND. LOWEST CHANCES FOR PRECIPITATION DURING THIS PERIOD IS AT AREA
BEACHES DURING THE AFTERNOON AND EVENING HOURS. CLOUDS AND
PRECIPITATION TO KEEP HIGH TEMPERATURES SLIGHTLY BELOW SEASONAL
NORMS. SOME LOCALLY HEAVY RAINS ARE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
WEAK FRONTAL TROF/BOUNDARY EXPECTED TO REMAIN ACROSS OR VERY NEAR MY
COUNTY WARNING THROUGH MOST IF NOT ALL OF THIS PERIOD. PRECIPITAL
WATER VALUES ARE EXPECTED TO DROP SOMEWHAT DURING THIS PERIOD AND AS
A RESULT EXPECT PRECIPITATION CHANCES BOTH OVER LAND AND OVER THE
WATER TO DROP TO MORE TYPICAL LEVELS BY THE END OF THE WEEK. IN
ADDITION...HIGHS SHOULD CLIMB BACK TO NEAR SEASONAL VALUES BY THE
MIDDLE OR END OF THE WEEK.
&&
.MARINE...FEW CHANGES TO ONGOING THINKING. INVERTED PRE-FNTL SFC
TROF WILL REMAIN OVR THE WATERS THROUGH SUN...KEEPING WINDS SLY...
THEN DISSIPATE WHILE THE WEAK FNT APCHS THE WATERS. FNT WILL THEN
SETTLE DOWN INVOF THE MARINE AREA AND ALLOW A MORE PERSISTENT
ONSHORE FLOW THRU THE MIDDLE OF NEXT WEEK. WIND SPEEDS WILL REMAIN
AOB 15 KT AND SEAS AOB 4 FT.
&&
.AVIATION...CONVECTION AGAIN THE MAIN PROBLEM...BUT KCHS IS SEEING
THE ACTION TDA AS OPPOSED TO KSAV WHICH SAW IT YDA. TSRA ALREADY
OCCURRED AT KCHS AND WITH TSTM ACTIVITY SW OF THE AIRPORT WILL
CONTINUE TSRA MENTION THRU 30/20Z. OTHERWISE...WILL LOOK FOR
DIURNALLY DRIVEN ACTIVITY TO SETTLE DOWN SHORTLY AFTER DARK BUT WILL
BE FOLLOWED BY CONVECTION OVR THE COASTAL WATERS THAT MAY MOVE
INLAND. KCHS HAS THE BETTER SHOT SO WILL MAINTAIN CB MENTION AFTER
31/07Z. MVFR VSBYS CONTINUE TO BE POSSIBLE OVRNGT...FOLLOWED BY MORE
CONVECTION TMRW.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
MARINE...NONE.
&&
MTE/JPC
Hazardous weather outlook, Jul 30, 5:06 PM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT SAT JUL 30 2005
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-311000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
606 PM EDT SAT JUL 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TONIGHT.
.THUNDERSTORMS...A FEW STRONG THUNDERSTORMS WILL OCCUR ACROSS THE
AREA EARLY TONIGHT...ESPECIALLY IN CHARLESTON AND BERKELEY
COUNTIES...AS WELL AS IN EXTREME SOUTHEAST GEORGIA. FREQUENT
LIGHTNING... LOCALIZED GUSTY WINDS...VERY HEAVY RAINS AND SMALL HAIL
CAN BE EXPECTED WITH SOME OF THESE STORMS. THERE IS ALSO A SMALL
CHANCE OF WIND GUSTS PAST 60 MPH AND LARGE HAIL IN ONE OR TWO OF THE
STORMS.
.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH
RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.THUNDERSTORMS...THERE IS A CHANCE OF A FEW STRONG THUNDERSTORMS
EACH AFTERNOON AND EVENING ACROSS THE AREA. FREQUENT
LIGHTNING...GUSTY WINDS AND VERY HEAVY RAINS WITH BE THE MOST
SIGNIFICANT HAZARDS.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS MCINTOSH...LONG AND
LIBERTY COUNTIES EARLY TONIGHT.
33
In the hours before
Local storm report, Jul 30, 4:32 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT SAT JUL 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 2 ENE SHAWNEE 32.49N 81.38W
07/30/2005 0.25 INCH EFFINGHAM GA TRAINED SPOTTER
PEA-SIZE HAIL AND SMALL TREE LIMBS SCATTERED ON GROUND.
&&
JPCSpecial weather statement, Jul 30, 4:51 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT SAT JUL 30 2005
GAZ099-100-114-115-302230-
BULLOCH-CANDLER-EVANS-TATTNALL-
551 PM EDT SAT JUL 30 2005
...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY AND BULLOCH COUNTY THROUGH 630 PM EDT...
AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM ADABELLE TO BELLVILLE TO 4
MILES NORTHWEST OF REIDSVILLE...OR FROM 9 MILES NORTH OF CLAXTON TO
4 MILES WEST OF CLAXTON TO 4 MILES NORTHWEST OF REIDSVILLE...AND
MOVING LITTLE.
THIS CLUSTER OF STRONG THUNDERSTORMS...AND OTHERS THAT WILL
DEVELOP...WILL AFFECT AREAS IN AND AROUND UNION...UNDINE...
SHAMROCK...PULASKI...PARISH...ALINE...METTER...MANASSAS...
EXCELSIOR...CLAXTON...COLLINS AND COBBTOWN THROUGH 630 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.
MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.
33
Special weather statement, Jul 30, 5:24 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT SAT JUL 30 2005
GAZ114-115-302300-
EVANS-TATTNALL-
624 PM EDT SAT JUL 30 2005
...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 700 PM EDT...
AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...FROM 3 MILES EAST OF DAISY TO 3
MILES NORTHEAST OF HUGHLAND...OR FROM 7 MILES EAST OF CLAXTON TO 5
MILES EAST OF REIDSVILLE...MOVING LITTLE.STATIONARY.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MIDWAY...MENDES...JENNIE...HUGHLAND...DANIELS...BAY BRANCH...
UNDINE...MANASSAS...HAGAN AND EDNA THROUGH 700 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.
33
Special weather statement, Jul 30, 5:36 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT SAT JUL 30 2005
GAZ137-302330-
LONG-
636 PM EDT SAT JUL 30 2005
...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 730 PM EDT...
AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS JUST SOUTH OF THE ALTAMAHA RIVER...MOVING
NORTH NEAR 15 MPH. MEANWHILE...A BOUNDARY FROM THUNDERSTORMS NEAR
CLAXTON AND DENMARK IS PROGRESSING SOUTH. AS THESE TWO AREAS MERGE
THIS EVENING ACROSS LONG COUNTY THE POTENTIAL EXISTS FOR STRONG
THUNDERSTORMS.
SOME LOCATIONS THAT CAN EXPECT THE STRONG THUNDERSTORMS
INCLUDE...NOBLE...BEARDS CREEK...DONALD...WEFANIE...LUDOWICI...
ELIM AND AIMAR THROUGH 730 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.
MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.
33
Special weather statement, Jul 30, 5:42 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT SAT JUL 30 2005
GAZ138>141-302330-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
642 PM EDT SAT JUL 30 2005
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 730 PM EDT...
AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...FROM 8 MILES WEST OF COX TO 11
MILES SOUTH OF DARIEN...MOVING NORTH AT 15 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
COX...DARIEN...EULONIA...RIDGEVILLE...ASHINTILLY...TOWNSEND...
ARDICK...SAPELO ISLAND...MERIDIAN...HUXFORD...HALFMOON LANDING AND
CARNIGAN THROUGH 730 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.
MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.
33
Special weather statement, Jul 30, 5:50 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT SAT JUL 30 2005
GAZ114-115-302330-
EVANS-TATTNALL-
650 PM EDT SAT JUL 30 2005
...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 730 PM EDT...
AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRONG THUNDERSTORMS OVER MUCH OF EVANS COUNTY AND PARTS
OF TATTNALL COUNTY. STORMS WERE MOVING IN SEVERAL DIFFERENT
DIRECTIONS AT THIS TIME.
IF YOU ARE IN EITHER OF THESE COUNTIES THIS EVENING EXPECT STRONG
THUNDERSTORMS...ESPECIALLY IF YOU ARE IN AND AROUND GLENNVILLE...
MIDWAY...FIVE POINTS...UNDINE...TISON...MENDES...MANASSAS...
LYNN...HUGHLAND...CLAXTON AND HAGAN THROUGH 730 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.
MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH WHERE YOU
ARE.
33
Thunderstorm Wind, Long
- When
- July 30, 6:20 PM EST to 6:25 PM EST
- Where
- Long County, Ludowici
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.700, -81.767
Ludowici police reported damage to sheds and car ports. Damage in Sand Hills subdivision.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Arizona, July 30, 2005$3.0 million · 60 kt wind · 2 events
- Flash Flood in Georgia, July 30, 2005$500,000 · 1 event
- Flash Flooding and Hail in California, July 30, 2005$55,000 · 1.5 in hail · 8 events
- Lightning Strike in Tennessee, July 30, 2005$21,000 · 1 event
- Lightning Strike in Florida, July 30, 20051 injured · 1 event
- Damaging Wind in Mississippi, July 30, 2005$12,000 · 50 kt wind · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20052 events
- Hail in South Dakota, July 30, 20051 in hail · 2 events
- Flash Flooding in West Virginia, July 30, 20052 events
- Waterspout in South Atlantic Coastal Waters, July 30, 20051 event
- Waterspout in South Atlantic Coastal Waters, July 30, 20051 event
- Hail in Michigan, July 30, 20051 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465014.